Alert archive / North Carolina / Small Craft Advisories in 2016
Small Craft Advisory 33, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Jun 21, 2016, 3:30 AM EDT. It took effect at Jun 21, 2016, 12:00 PM EDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2016, 3:30 AM EDT (07:30 UTC)
- In effect from
- Jun 21, 2016, 12:00 PM EDT
- Expired
- Jun 22, 2016, 2:00 PM EDT
- In force
- 26 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted.
451 WHUS72 KILM 210730 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 330 AM EDT TUE JUN 21 2016 AMZ250-252-254-256-212000- /O.NEW.KILM.SC.Y.0033.160621T1600Z-160622T1200Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 330 AM EDT TUE JUN 21 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 8 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 AM EDT WEDNESDAY. * WINDS...SOUTHWEST 20 TO 25 KT. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 27
5 follow-up statements
267 WHUS72 KILM 211910 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 310 PM EDT TUE JUN 21 2016 AMZ250-252-254-256-220400- /O.CON.KILM.SC.Y.0033.000000T0000Z-160622T1200Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 310 PM EDT TUE JUN 21 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... * WINDS...SOUTHWEST 15 TO 25 KT. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 17
416 WHUS72 KILM 220150 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 950 PM EDT TUE JUN 21 2016 AMZ254-256-220300- /O.CAN.KILM.SC.Y.0033.000000T0000Z-160622T1200Z/ COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 950 PM EDT TUE JUN 21 2016 ...SMALL CRAFT ADVISORY IS DOWNGRADED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS DOWNGRADED THE SMALL CRAFT ADVISORY TO A SMALL CRAFT EXERCISE CAUTION. INCREASING SW WINDS AND RESULTING SIGNIFICANT SEAS WILL REMAIN JUST BELOW SCA THRESHOLDS. BASICALLY, LOOKING AT SW WINDS INCREASING TO 15 TO 20 KT AND RESULTING SEAS PEAKING IN THE 3 TO 5 FOOT RANGE AT 4 TO 6 SECONDS. $$ AMZ250-252-221100- /O.EXT.KILM.SC.Y.0033.000000T0000Z-160622T1600Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 950 PM EDT TUE JUN 21 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT WEDNESDAY... * WINDS...INCREASING TO SW 15 TO 25 KT...WITH A FEW GUSTS APPROACHING 30 KT. * SEAS...3 TO 6 FEET...WITH A FEW 7 FOOTERS ALONG AND SOUTH OF FRYING PAN SHOALS. PERIODS WILL RUN 5 TO 6 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 11
004 WHUS72 KILM 220504 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 104 AM EDT WED JUN 22 2016 AMZ254-256-221300- /O.EXA.KILM.SC.Y.0033.000000T0000Z-160622T1600Z/ COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 104 AM EDT WED JUN 22 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT TODAY. * WINDS...SOUTHWEST 15 TO 25 KT. GUSTS UP TO 30 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ250-252-221300- /O.CON.KILM.SC.Y.0033.000000T0000Z-160622T1600Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 104 AM EDT WED JUN 22 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... * WINDS...SOUTHWEST 20 TO 25 KT. GUSTS UP TO 30 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 27
576 WHUS72 KILM 220611 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 211 AM EDT WED JUN 22 2016 AMZ250-252-254-256-221800- /O.EXT.KILM.SC.Y.0033.000000T0000Z-160622T1800Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 211 AM EDT WED JUN 22 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS...SOUTHWEST 20 TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 27
150 WHUS72 KILM 221801 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 201 PM EDT WED JUN 22 2016 ...SMALL CRAFT ADVISORY HAS EXPIRED... AMZ250-252-254-256-221915- /O.EXP.KILM.SC.Y.0033.000000T0000Z-160622T1800Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 201 PM EDT WED JUN 22 2016 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Jun 21, 2:12 AM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 21, 2:12 AM EDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 212 AM EDT TUE JUN 21 2016 .SYNOPSIS... A ridge of high pressure will migrate to our south and southeast tonight and Tuesday. A cold front will stall northwest of the area Wednesday and then dissipate. Another cold front, approaching from the north, should push to our south by Saturday with slightly drier and cooler conditions for the weekend. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... As of 1030 PM Monday...Latest Water Vapor Imagery does illustrate the increase in moisture now beginning to accumulate across the fa with the source region being upstream from the Ohio River Valley to the Mid-West States. Various Model RH time height display for locations across the FA indicate mainly cirrus, with the GFS indicating it more opaque then the NAM. The low level moisture is likely from off the Atlantic with the sfc Highs center having moved offshore from the Carolina Coasts. Will hold onto the current min temp fcst with some possible tweak(s) upwards given the better than expected trend of increasing sfc dewpoints. Previous.......................................................... As of 715 PM Monday...Latest Vis and Ir satellite imagery indicate mainly a cloudless sky across the fa at the moment. A few fading cu along the sea breeze across the ILM SC counties, otherwise clear skies. Model soundings indicate 3/4 of an inch for PWs across the FA at the moment. Models increase PWs to around 1.25 to 1.50 inches after daybreak Tue. Could be overdone due to the circulation around the High only really starts cranking across the FA mainly during the mid to late predawn Tue hours. Nevertheless, the avbl low level moisture will have to await till insolation occurs, hence the diurnal cu cycle starts up. Model soundings also indicate an increase in high level moisture in the form of cirrus, mainly thin. Thus, overall, a clear or mostly clear sky condition should prevail overnight. Boundary layer to remain active with sw winds slowly increasing overnight. This should prevent any fog issues let alone any development. Current min temp fcst still looking aok and see no reason to tweak at this update. Will however, tweak the sfc dewpoints, using current values and trends and then massaging them to the overnight fcst. && .SHORT TERM /6 AM THIS MORNING THROUGH WEDNESDAY NIGHT/... As of 300 PM Monday...With surface ridge of high pressure south- southeast of the area Tuesday morning, a cold front will gradually move southeastward towards the area Tuesday into Wednesday. Tuesday morning and afternoon will remain quiet with a mixture of sunshine and passing clouds. Into Tuesday evening, northern portions of the forecast area may observe isolated showers as guidance continues with overall agreement that the boundary will remain just north of the area. As a result, have kept low POPs for Tuesday evening, with a slight increase in POPs for showers and isolated thunderstorms Wednesday and Wednesday evening, again across the northern portions of the forecast area. While a thunderstorm or two could not be entirely ruled out Tuesday evening, available instability is very limited. There will be a gradual warming trend Tuesday and Wednesday as southwest flow returns. Inland areas will see temperatures in the low to mid 90's, while the afternoon seabreeze will keep temperatures a little cooler closer to the coast in the upper 80's to around 90 degrees. && .LONG TERM /THURSDAY THROUGH MONDAY/... As of 300 PM Monday...A cold front will slowly push south Thursday and Friday under a slight northwest flow aloft. By the weekend the front pushes sufficiently southward to dry things out a bit and cool temperatures down slightly. Not quite as exaggerated as this weekend but cooler nonetheless. The airmass quickly modifies later Sunday and with the approach of a modest shortwave and front from the west, pops increase once again Monday. Temperatures will be on the warm side early in the period and as mentioned earlier, cooler for the weekend and basically near seasonal normals next week. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... As of 06Z...High confidence in VFR through the valid period. Although skies are relatively clear of low clouds a subtle shortwave dropping south across the terminals will cause some re-saturation of the mid-levels of the atmosphere early this morning. While the profiles are likely too aggressive with developing cloud cover due to lack of strong lift and a mostly dry W/NW flow aloft, have continued to show at least a few 5-6K ft stratocu with winds remaining 5-10 kts. Around sunrise sky conditions will clear but winds will veer to the WSW around 10 kts. As the morning progresses winds will back to the SW at the coastal terminals, and during the afternoon at the inland terminals. Occasional gusts to 18-23 kts are possible mainly in the afternoon. Gusts will subside in the early evening but wind speeds will remain elevated. Extended Outlook...VFR. Scattered showers and thunderstorms Friday and Saturday. && .MARINE... NEAR TERM /THROUGH TONIGHT/... As of 1045 PM Monday...With the center of the sfc High having now migrated offshore from the Carolina coasts. The southwest flow on the backside of this Highs center has developed and become more widespread. The sfc pg has also begun to tighten with increasing wind speeds as a result. This will continue thruout the pre-dawn Tue hours. Combined with a developing southwesterly low level jet at 20 to 30 kt at 1k feet or lower, look for a quicker increase to the sw winds in conjunction with the tightening sfc pg. Around 10 kt late this evening to 10 to 20 kt with few gusts up to 25 kt during the pre-dawn Tue hours. Significant seas will hover around 3 ft late this evening and increase to 3 to 4 ft...with few 5 footers primarily off Cape Fear. The E-ESE ground swell at 8 to 9 second periods will dominate the significant seas. By daybreak Tue, significant seas will have equal inputs from wind driven waves at 4 to 5 second periods and the e-ese ground swell at 7 to 8 second periods. The spectral density charts ie. swell or wind-wave power, is a favorite. SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... As of 300 PM Monday...Small Craft Advisory possible Tuesday night. With ridge of high pressure south-southeast of the area and a cold front approaching the waters from the northwest Tuesday and Wednesday, southwesterly winds will continue through the period. Expect sustained winds of 15 to 20 kts in the morning on Tuesday to increase to 20 to 25 kts, with higher gusts to near 30 kts possible. Thus potentially warranting a SCA Tuesday night. Southwest winds will subside Wednesday morning and remain around 15 to 20 kts through Wednesday evening. Seas of 2 to 4 ft Tuesday morning will increase to 3 to 5 ft late in the afternoon/early evening hours. Overnight Tuesday, could see 6 fters in the outer waters. On Wednesday, seas will drop back to 2 to 4 ft. LONG TERM /THURSDAY THROUGH SATURDAY/... As of 300 PM Monday...Expect southwest winds of 10-15 knots through the first two days of the period as high pressure remains in control. Speeds may bump up to 15-20 knots overnight Thursday via enhanced low level jetting. A front will move across the waters later Friday with a slow shift in winds to east/northeast persisting through Saturday. Seas will be 2-4 feet with a few five footers early Friday with the higher wind speeds. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...none. && NEAR TERM...DCH SHORT TERM...SGL LONG TERM...SHK AVIATION...RJD/MRR
Hazardous weather outlook, Jun 20, 10:53 PM EDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 1053 PM EDT MON JUN 20 2016 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-220300- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN- 1053 PM EDT MON JUN 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-220300- COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1053 PM EDT MON JUN 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. FOR MIDDAY TUESDAY THROUGH WEDNESDAY... SMALL CRAFT EXERCISE CAUTION LIKELY. SMALL CRAFT ADVISORY PROBABLE. FOR THURSDAY AFTERNOON THROUGH FRIDAY MIDDAY... SMALL CRAFT EXERCISE CAUTION LIKELY. SMALL CRAFT ADVISORY POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-110-SCZ054-056-220300- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY- COASTAL GEORGETOWN- 1053 PM EDT MON JUN 20 2016 ...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH TUESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DCH
Nearby
Small Craft Advisories in North Carolina, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.